I have been on Synthroid since May. Last blood work at 75 mcg. was T4: 4.4 & TSH 2.25. Since I have a few very small cysts/nodules & my T4 was still low & my symptoms were not all gone, Dr. agreed to increase to 100mcg. I am due to get more bloodwork next week, but still feel like **** & do not know if the thyroid is to blame. Before I was diagnosed, I really didn't feel too horrible. Main complaints were puffy eyes (water retention), no weight loss despite every day exercise for over an hour, brittle hair/nails. Now, it seems as though EVERYTHING is happening to me at once. I am and have been extremely lightheaded for mos. Had a CT scan which came back with thickening in maxillary sinus. I am now developing symptoms of GERD/H.Hernia. Due to get an upper GI for that. Depression - 1:35pm today & still in P.J.'s - I am in good shape, and am 42 yrs. old. Also just went through menopause. Dr. seems to think it happened a bit early due to thyroid. Anyway, I feel like I'm dying. Is this all part of a thyroid problem? Do I need another med? Cytomel? Why would everything just come crashing down on me at once? Could/does Hashimoto's Disease contribute to the breakdown of other parts of your body? What type of other tests should I be having (if any) to rule out diseases? Sorry so long. Thank you for your time.
The menopause is early -- it could be related to thyroid (ie, also an immune system issue) but thyroid dysfunction itself does not usually cause early menopause. Menopause itself may be aggravating your symtpoms. Target a TSH around 1.0. Consider adding some cytomel (T3) - this helps sometimes. If this is not helping, talk to your doctor about other causes -- this is beyond the scope of this forum.
Sorry you are suffering with all this. Please ask the Doctor to run the following bloodwork, Free T4, Free T3 and TSH. PLease then post the results AND ranges here. You may not be converting sufficient T4 to the active hormone T3 and your TSH is still looking high. My experience is natural thyroid hormone is better than synthetic meds. I am not a Doctor but I have seen too much suffereing on synthetic T4. Good luck. Ms H.
thank you for responding. Why the Free t4 & not just t4? Just curious. In july, my Ft4 was 0.48 (0.71-1.85) & tsh was 16.54. Obviously meds helped get these more normal. The latest Ft3 I had done was in August when I took it upon myself to increase my dosage of synthroid too quickly. it worked for about a week, then started going up again (tsh levels). In august my FT3 was 279 (230-420 range) and that's the last Ft3 I've done. Since then I've had the bloodwork done in september with the results I posted above. Does my FT3 look fine at 279? I'm not sure what it's supposed to be. I know the range is up to 420, but is it better to be higher ft3 or on the lower side? I know for the tsh it's better to be on the lower side of the normal range. for the t4, it's better to be on the higher side of the norm (I believe). Thanks
I believe Ussie is correct or until your symptoms are alleviated. Free T4 is the amount of unbound hormone available for you to use. Totals include both bound and unbound hormone, the former I believe is not available for use. Good luck. I still didn't see your latest Free T4 in your post did I?
Unfortunately, antibodies can and do attack not just thyroid but many body parts. Testing for antibodies shows that. Consider having other hormones checked. For example, hypos often have adrenal issues. Your body needs cortisol for the thyroid hormone to work optimally. Sometimes, the adrenals put out too much or too little cortisol and at the wrong time. The proper test is a saliva test (not blood) that is tested 4 times per day.
Also, I agree with ideas about adding t3 to your formula. I don't think it's very natural to medicate for only t4.
Thank all of you so much. I am due to visit my doctor next week & ususally they are very good about things I ask of them - within reason ofcourse. I shall post back to all of you when I get the news. You are wonderful people and I thank you all.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.